Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 21, 2021Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 21, 2021, 4:34 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:34 PM EDT (20:34 UTC)
Expired
Jun 21, 2021, 5:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS82 KFFC 212034
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Mon Jun 21 2021
 
GAZ011-019-212100-
Chattooga GA-Floyd GA-
434 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 500 PM EDT...

At 433 PM EDT...a strong thunderstorm was over Chattoogaville, or 8
miles east of Little River Canyon National Preserve...moving
northeast at 30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Summerville, Trion, Shannon, Lyerly, Menlo, Pinson, Subligna,
Tidings, Armuchee, Lake Marvin, Coosa, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8507 3454 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3441 8511 3440 8503
      3439 8502 3439 8501 3437 8501 3417 8538
      3419 8544 3459 8553
TIME...MOT...LOC 2033Z 242DEG 27KT 3433 8548 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:49 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 21, 3:49 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
349 PM EDT Mon Jun 21 2021

.SHORT TERM /Tonight through Tuesday Night/...
Ample moisture and approaching upper level trough will continue to
promote shower and thunderstorm development this afternoon and
evening. Although some of these storms could become strong, the
main forecast concern continues to be the overnight frontal
passage and accompanying storms. Periods of moderate to heavy rain
can be expected, and a Flash Flood Watch remains in place for
far north Georgia. Although QPF amounts are lower than previously
forecast (1 to 2.5 inches), there remains a high enough flash
flood threat to keep the Watch in effect. Latest model solutions
show an earlier end to the precip over the Watch area, and so as a
result, the Watch is now in effect until 18Z/2pm instead of
Tuesday night. At this time, QPF amounts over the remaining CWA
are not high enough to consider expanding the Watch.

SPC has a Marginal Risk for severe storms for the overnight
activity through north Georgia, and for tomorrow the Marginal Risk
shifts to the southern half of the CWA. HiRes models still show a
marginally unstable and weakly sheared environment, with the main
concern damaging winds and heavy rain. A low but non-zero tornado
threat is also present.

Behind the front a cooler and drier air mass returns to the state.
Min temperatures will be 7-10 degrees cooler Tuesday Night/
Wednesday morning with north Georgia waking up to lows in the 50s.
Highs Tuesday will top out in the upper 70s and low 80s, though
much of that is the rain/cloud cover influence.

31

.LONG TERM /Wednesday through Monday/...

No changes have been made to the extended. Models seem consistent in
the overall pattern. A front stalls across central Georgia mid week
with some brief drying over the north. By the end of the week...a
return to a typical diurnal convective pattern. By Sunday into
Monday...increased southerly flow ahead of the upper trough so
pops have been raised a bit to likely. The previous discussion is
included below.

PREV DISCUSSION... /Issued 513 AM EDT Mon Jun 21 2021/
The aforementioned short term front and enhanced moisture axis
looks to stall near central GA for Wed/Thu with weak ridging
across the north so have maintained some pops primarily across
central GA. With a stronger low level southerly advection of Gulf
moisture kicking in for Friday through the weekend, we can expect
a shift back to more widespread convection mainly diurnally
enhanced. GFS indicates possible aided forcing near the north with
weak disturbance along main trough energy to the northwest for
Friday into Saturday.

Temps look to stay slightly below climo norms through period with
coolest days Wed/Thu prior to increased southerly fetch.

41/Baker

&&

.AVIATION...
18Z Update...
SCT MVFR remains in the area, particularly where showers and a few
isolated thunderstorms have continued over the last few hours.
What clearing occurs this evening won't last, with MVFR and
possible IFR expected to develop by 05-09Z. Front will push
through ATL area early Tuesday, with best rain chances after 08Z,
and best thunder generally 10-14Z. Improvement to VFR expected
thereafter. Winds will shift from the SW to the NW after front
moves through Tuesday around 18-19Z. Gusts to 20-25kt possible
in/near storms, otherwise generally 12kt or less.

//ATL Confidence...18Z Update...
Medium on timing of storms, ceilings.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  81  63  84 /  70  80  30  20
Atlanta         70  78  63  84 /  80  80  30  20
Blairsville     65  75  54  78 /  80  80  10  10
Cartersville    69  79  58  84 /  90  80  10  10
Columbus        72  80  68  85 /  80  80  50  50
Gainesville     70  79  62  81 /  80  80  20  10
Macon           71  80  67  86 /  70  90  50  50
Rome            70  81  59  86 /  90  70   5  10
Peachtree City  70  78  63  84 /  70  80  30  30
Vidalia         73  80  70  84 /  60  90  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 2 AM EDT Tuesday through Tuesday evening
for the following zones: Bartow...Catoosa...Chattooga...
Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...
Lumpkin...Murray...Pickens...Polk...Towns...Union...Walker...
White...Whitfield.

&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Jun 21, 3:31 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
331 PM EDT Mon Jun 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
331 PM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Afternoon showers and thunderstorms will continue this afternoon
and tonight. Additional storms will move into the state from the
northwest tonight accompanying a frontal boundary. Some storms
could be strong with locally heavy rainfall, gusty winds, and
frequent lightning. As the cold front gets closer tonight, some
isolated severe storms with strong to damaging winds could occur
across the far north.

A Flash Flood Watch is in effect tonight into Tuesday across
portions of north Georgia, where additional heavy rainfall on top
of saturated soils from recent rain could exacerbate the flood
potential.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The Flash Flood Watch will continue into Tuesday across portions
of north Georgia, where additional heavy rainfall on top of
saturated soils from recent rain could exacerbate the flood
potential.

The chance for thunderstorms will continue Tuesday as the cold
front pushes southward across the area. Some storms could be strong
with locally heavy rainfall, gusty winds, and frequent lightning.
Isolated severe storms with strong to damaging winds are possible
in the afternoon and evening across portions of central Georgia.

The chance for thunderstorms looks to be primarily across central
Georgia for Wednesday and Thursday, then return to both north and
central Georgia for Friday through the weekend. Some isolated
strong to severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 21, 4:28 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT Mon Jun 21 2021

GAZ030-031-041-212100-
Polk GA-Haralson GA-Paulding GA-
428 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...HARALSON AND
WESTERN PAULDING COUNTIES UNTIL 500 PM EDT...

At 427 PM EDT...a strong thunderstorm was over Buchanan...moving
northeast at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dallas, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco,
Braswell, Yorkville, Fish Creek, Eubank Lake, Antioch, Van Wert,
Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3392 8532 3409 8511 3392 8487 3381 8503
      3381 8505 3380 8505 3368 8523 3370 8535
      3380 8537
TIME...MOT...LOC 2027Z 220DEG 23KT 3379 8522

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 21, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Mon Jun 21 2021

GAZ011-019-212100-
Chattooga GA-Floyd GA-
434 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 500 PM EDT...

At 433 PM EDT...a strong thunderstorm was over Chattoogaville, or 8
miles east of Little River Canyon National Preserve...moving
northeast at 30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Summerville, Trion, Shannon, Lyerly, Menlo, Pinson, Subligna,
Tidings, Armuchee, Lake Marvin, Coosa, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8507 3454 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3441 8511 3440 8503
      3439 8502 3439 8501 3437 8501 3417 8538
      3419 8544 3459 8553
TIME...MOT...LOC 2033Z 242DEG 27KT 3433 8548

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:14 AM EDTFlash Flood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more30 hr
Jun 21, 4:28 PM EDTSpecial Weather StatementFFCHaralson, Polk32 min
Jun 21, 5:10 PM EDTSpecial Weather StatementFFCChattooga, Gordon35 min
Jun 21, 5:33 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield27 min
Jun 21, 5:42 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens33 min
Jun 21, 5:47 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray28 min
Jun 21, 5:56 PM EDTSpecial Weather StatementFFCForsyth, Hall34 min
Jun 21, 6:22 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin, Pickens23 min
Jun 21, 6:31 PM EDTSpecial Weather StatementFFCBanks, Forsyth, Hall44 min
Jun 21, 6:47 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, Union28 min
Jun 21, 7:19 PM EDTSpecial Weather StatementFFCBanks, Jackson26 min
Jun 21, 7:50 PM EDTSpecial Weather StatementFFCTowns25 min
Jun 21, 7:58 PM EDTSpecial Weather StatementFFCCarroll47 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.